# SDR 96ZZZX1389

- Difficulty date: February 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Western Aircraft Inc, repair station FE6R532N
- Aircraft: N412DE
- Make and model: Bell 412
- Aircraft serial: 36033
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Indicator
- Part number: 111303
- Condition: Wire Chafed
- Location: Pilot Attitude
- Part time: 1,982 hours
- Component: Astronautics
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOTS ATTITUDE INDICATOR STARTED SPINNING, SMOKE DETECTED IN COCKPIT.  FOUND PILOTS ATTITUDE INDICATOR ISOLATION AMP FAILED AND SOURCE OF SMOKE.  FOUND WIRING AT ATTITUDE INDICATOR HAD CHAFED ON DEFOGGER MOUNTING BOLT SHORTING AMP SIGNAL TO GROUND AND CAUSING AMP FAILURE AND ATTITUDE INDICATION TO SPIN LATERALLY.  REPAIRED WIRE AND APPLIED CHAFE PROTECTION TO WIRE HARNESS.  SUBMITTER STATED THERE IS INSUFFICIENT SPACE BETWEEN BOLT HEAD AND REAR OF CONNECTOR.
